Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Type 2 diabetic. High blood sugar, depression. Taking Victoza, Piolitazone, Trazodone, Citalopram, Statins and BP Tablets. Suggestions?

I am a type 2 diabetic and am recovering from depression. I inject 1.2mg of Victoza daily and pioglitazone for diabetes control and take 50mg of trazodone (recentlyreduced from 200mg) and 60mg of citalopram as well as statins and blood pressure tablets. I am trying very hard to lower my blood sugars which have been high lately, around 12-14 mmol when they were under control a few months ago. Could the antidepressants be a significant factor in raising blood sugars as I have read that they can affect blood sugars, but I understood this to be more likely lowering them?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Use of TRAZODONE and ESCITALOPRAM can increase the blood sugar levels but it is not a significant factor in severe increase in sugar levels.
I presume you are a overweight person.
Since you are taking only INJECTION VICTOZA which is a GLP agonist and PIOGLITAZONE ,I advise you to consult your doctor and get some sulfonylurea urea like GLICLAZIDE OR GLIMMIPRIIDE prescribed for you.
You must also observe strict dietary restrictions along with shedding of wight and regular aerobic exercises to improve upon insulin resistance and control of sugar levels.
It is very important for you to control your blood sugar levels meticulously,so that future micro as well as macro vascular complications can be avoided.
Don't stop your medications for depression of your own and always abide by your doctors instruction.
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor